An inverse function theorem in Fréchet spaces
Annales de l'I.H.P. Analyse non linéaire, Volume 28 (2011) no. 1, pp. 91-105.

I present an inverse function theorem for differentiable maps between Fréchet spaces which contains the classical theorem of Nash and Moser as a particular case. In contrast to the latter, the proof does not rely on the Newton iteration procedure, but on Lebesgue's dominated convergence theorem and Ekeland's variational principle. As a consequence, the assumptions are substantially weakened: the map F to be inverted is not required to be C 2 , or even C 1 , or even Fréchet-differentiable.

Je présente un théorème d'inversion pour des applications différentiables entre espaces de Fréchet, qui contient le théorème classique de Nash et Moser. Contrairement à ce dernier, la démonstration donnée ici ne repose pas sur l'algorithme itératif de Newton, mais sur le théorème de convergence dominée de Lebesgue et le principe variationnel d'Ekeland. Comme conséquence, les hypothèses sont substantiellement affaiblies : on ne demande pas que l'application F à inverser soit de classe C 2 , ni même C 1 , ni même différentiable au sens de Fréchet.

DOI: 10.1016/j.anihpc.2010.11.001
Keywords: Inverse function theorem, Implicit function theorem, Fréchet space, Nash–Moser theorem
@article{AIHPC_2011__28_1_91_0,
     author = {Ekeland, Ivar},
     title = {An inverse function theorem in {Fr\'echet} spaces},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {91--105},
     publisher = {Elsevier},
     volume = {28},
     number = {1},
     year = {2011},
     doi = {10.1016/j.anihpc.2010.11.001},
     mrnumber = {2765512},
     zbl = {1256.47037},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.anihpc.2010.11.001/}
}
TY  - JOUR
AU  - Ekeland, Ivar
TI  - An inverse function theorem in Fréchet spaces
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2011
SP  - 91
EP  - 105
VL  - 28
IS  - 1
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.anihpc.2010.11.001/
DO  - 10.1016/j.anihpc.2010.11.001
LA  - en
ID  - AIHPC_2011__28_1_91_0
ER  - 
%0 Journal Article
%A Ekeland, Ivar
%T An inverse function theorem in Fréchet spaces
%J Annales de l'I.H.P. Analyse non linéaire
%D 2011
%P 91-105
%V 28
%N 1
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.anihpc.2010.11.001/
%R 10.1016/j.anihpc.2010.11.001
%G en
%F AIHPC_2011__28_1_91_0
Ekeland, Ivar. An inverse function theorem in Fréchet spaces. Annales de l'I.H.P. Analyse non linéaire, Volume 28 (2011) no. 1, pp. 91-105. doi : 10.1016/j.anihpc.2010.11.001. http://www.numdam.org/articles/10.1016/j.anihpc.2010.11.001/

[1] Serge Alinhac, Patrick Gérard, Opérateurs Pseudo-différentiels et Théorème de Nash–Moser, Interéditions et Éditions du CNRS, Paris (1991), Grad. Stud. Math. vol. 82, Amer. Math. Soc., Rhode Island (2000) | MR | Zbl

[2] Vladimir I. Arnol'D, Small divisors, Dokl. Akad. Nauk CCCP 137 (1961), 255-257, Dokl. Akad. Nauk CCCP 138 (1961), 13-15 | MR

[3] Vladimir I. Arnol'D, Small divisors I, Izvestia Akad. Nauk CCCP 25 (1961), 21-86

[4] Vladimir I. Arnol'D, Small divisors II, Ouspekhi Math. Nauk 18 (1963), 81-192

[5] Massimiliano Berti, Philippe Bolle, Sobolev periodic solutions of nonlinear wave equations in higher spatial dimensions, Arch. Ration. Mech. Anal. 195 (2010), 609-642 | MR | Zbl

[6] Nassif Ghoussoub, Duality and Perturbation Methods in Critical Point Theory, Cambridge Tracts in Math. vol. 107, Cambridge Univ. Press (1993) | MR | Zbl

[7] Ivar Ekeland, Sur les problèmes variationnels, C. R. Acad. Sci. Paris 275 (1972), 1057-1059, C. R. Acad. Sci. Paris 276 (1973), 1347-1348 | MR | Zbl

[8] Ivar Ekeland, Nonconvex minimization problems, Bull. Amer. Math. Soc. 1 (1979), 443-474 | MR | Zbl

[9] Richard Hamilton, The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. (1) 7 (1982), 65-222 | MR | Zbl

[10] Andrei N. Kolmogorov, On the conservation of quasi-periodic motion for a small variation of the Hamiltonian function, Dokl. Akad. Nauk CCCP 98 (1954), 527-530 | MR

[11] Jürgen Moser, A new technique for the construction of solutions of nonlinear differential equations, Proc. Natl. Acad. Sci. USA 47 (1961), 1824-1831 | MR | Zbl

[12] Jürgen Moser, A rapidly convergent iteration method and nonlinear differential equations, Ann. Scuola Norm. Sup. Pisa 20 (1966), 266-315 | EuDML | Numdam | MR | Zbl

[13] John Nash, The imbedding problem for Riemannian manifolds, Ann. of Math. (2) 63 (1956), 20-63 | MR | Zbl

[14] R.T. Rockafellar, Conjugate Duality and Optimization, SIAM/CBMS Monograph Ser. vol. 16, SIAM Publications (1974) | MR | Zbl

[15] Jacob Schwartz, On Nash's implicit functional theorem, Comm. Pure Appl. Math. 13 (1960), 509-530 | MR | Zbl

Cited by Sources: